Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 29, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 8, 2015, 2:35 PM CDT for 4 counties in Kansas. It was in force for 55 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2015, 2:35 PM CDT (19:35 UTC)
- Expired
- Apr 8, 2015, 3:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 80.0 mph
Counties Chautauqua County, KS, Elk County, KS, Montgomery County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 125 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 2:42 PM CDT | TSTM WND GST 80 | Havana, KS | LAW ENFORCEMENT REPORTS AN ESTIMATE OF 80 MPH WINDS AND DIME SIZED HAIL. |
| Apr 8, 2:42 PM CDT | HAIL 0.75 | Havana, KS | |
| Apr 8, 2:58 PM CDT | TSTM WND GST 60 | 2 S Buxton, KS | HEAVY RAIN. |
| Apr 8, 3:00 PM CDT | HAIL 0.75 | 2 W Independence, KS | |
| Apr 8, 3:02 PM CDT | TSTM WND GST 60 | 2 S Buxton, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2027 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
356
WUUS53 KICT 081935
SVRICT
KSC019-049-125-205-082030-
/O.NEW.KICT.SV.W.0029.150408T1935Z-150408T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
235 PM CDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
EASTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
SOUTHWESTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
SOUTHEASTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 330 PM CDT
* AT 234 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MOLINE TO NEAR SEDAN TO NEAR HULAH...MOVING
EAST AT 65 MPH. THIS REPLACES THE PREVIOUS SEVERE THUNDERSTORM
WARNING FOR CHAUTAUQUA COUNTY.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...PING PONG SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...NEODESHA...FREDONIA...CANEY...
DEARING...MOLINE...LONGTON...ELK CITY...TYRO...PERU...LIBERTY...ELK
FALLS...HAVANA...BOLTON...SYCAMORE...NIOTAZE...NEW ALBANY...
COFFEYVILLE AIRPORT AND BUXTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3722 9618 3737 9638 3759 9595 3747 9571
3717 9552 3700 9552 3700 9605
TIME...MOT...LOC 1934Z 252DEG 59KT 3734 9636 3719 9618 3698 9605
HAIL...1.50IN
WIND...80MPH
$$
COOK4 follow-up statements
219
WWUS53 KICT 081943
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
243 PM CDT WED APR 8 2015
KSC019-049-125-205-082030-
/O.CON.KICT.SV.W.0029.000000T0000Z-150408T2030Z/
MONTGOMERY KS-CHAUTAUQUA KS-WILSON KS-ELK KS-
243 PM CDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR MONTGOMERY...EASTERN CHAUTAUQUA...SOUTHWESTERN WILSON AND
SOUTHEASTERN ELK COUNTIES...
AT 242 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELK FALLS TO 9 MILES SOUTHWEST OF ELK CITY TO CANEY...
MOVING EAST AT 70 MPH.
HAZARD...PING PONG SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...NEODESHA...FREDONIA...CANEY...DEARING...
MOLINE...LONGTON...ELK CITY...TYRO...PERU...LIBERTY...ELK FALLS...
HAVANA...BOLTON...SYCAMORE...NIOTAZE...NEW ALBANY...COFFEYVILLE
AIRPORT AND BUXTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3722 9618 3737 9638 3759 9595 3747 9571
3717 9552 3700 9552 3700 9605
TIME...MOT...LOC 1942Z 251DEG 59KT 3735 9619 3722 9605 3701 9592
HAIL...1.50IN
WIND...70MPH
$$
BILLINGS WRIGHT470
WWUS53 KICT 081950
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
250 PM CDT WED APR 8 2015
KSC019-049-125-205-082030-
/O.CON.KICT.SV.W.0029.000000T0000Z-150408T2030Z/
MONTGOMERY KS-CHAUTAUQUA KS-WILSON KS-ELK KS-
250 PM CDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR MONTGOMERY...EASTERN CHAUTAUQUA...SOUTHWESTERN WILSON AND
SOUTHEASTERN ELK COUNTIES...
AT 250 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LONGTON TO NEAR ELK CITY TO NEAR TYRO...MOVING
EAST AT 70 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...HALF DOLLAR SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...NEODESHA...FREDONIA...CANEY...DEARING...
MOLINE...LONGTON...ELK CITY...TYRO...PERU...LIBERTY...ELK FALLS...
HAVANA...BOLTON...SYCAMORE...NIOTAZE...NEW ALBANY...COFFEYVILLE
AIRPORT AND BUXTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3722 9618 3737 9638 3759 9595 3747 9571
3717 9552 3700 9552 3700 9605
TIME...MOT...LOC 1950Z 251DEG 59KT 3742 9601 3727 9588 3705 9578
HAIL...1.25IN
WIND...80MPH
$$
BILLINGS WRIGHT132
WWUS53 KICT 081957
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
257 PM CDT WED APR 8 2015
KSC019-082007-
/O.CAN.KICT.SV.W.0029.000000T0000Z-150408T2030Z/
CHAUTAUQUA KS-
257 PM CDT WED APR 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHAUTAUQUA COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3730 9596 3732 9604 3748 9616 3759 9595
3747 9571 3717 9552 3700 9552 3700 9597
TIME...MOT...LOC 1957Z 252DEG 59KT 3745 9590 3730 9577 3708 9567
$$
KSC049-125-205-082030-
/O.CON.KICT.SV.W.0029.000000T0000Z-150408T2030Z/
MONTGOMERY KS-WILSON KS-ELK KS-
257 PM CDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR MONTGOMERY...SOUTHWESTERN WILSON AND SOUTHEASTERN ELK COUNTIES...
AT 257 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF FREDONIA TO 5 MILES NORTHWEST OF
INDEPENDENCE TO NEAR DEARING...MOVING EAST AT 70 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...HALF DOLLAR SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...NEODESHA...FREDONIA...CANEY...DEARING...
LONGTON...ELK CITY...TYRO...LIBERTY...HAVANA...BOLTON...SYCAMORE...
NEW ALBANY...COFFEYVILLE AIRPORT...BUXTON...INDEPENDENCE AIRPORT...
ELK CITY LAKE AND ELK CITY STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3730 9596 3732 9604 3748 9616 3759 9595
3747 9571 3717 9552 3700 9552 3700 9597
TIME...MOT...LOC 1957Z 252DEG 59KT 3745 9590 3730 9577 3708 9567
HAIL...1.25IN
WIND...80MPH
$$
BILLINGS WRIGHT560
WWUS53 KICT 082014
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
314 PM CDT WED APR 8 2015
KSC049-082021-
/O.CAN.KICT.SV.W.0029.000000T0000Z-150408T2030Z/
ELK KS-
314 PM CDT WED APR 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELK COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3758 9596 3759 9595 3747 9571 3717 9552
3700 9552 3700 9597
TIME...MOT...LOC 2011Z 252DEG 59KT 3752 9563 3737 9550 3715 9540
$$
KSC125-205-082030-
/O.CON.KICT.SV.W.0029.000000T0000Z-150408T2030Z/
MONTGOMERY KS-WILSON KS-
314 PM CDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR MONTGOMERY AND SOUTHWESTERN WILSON COUNTIES...
AT 311 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALTOONA TO 7 MILES NORTH OF CHERRYVALE TO NEAR MOUND
VALLEY...MOVING EAST AT 70 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...HALF DOLLAR SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...NEODESHA...FREDONIA...CANEY...DEARING...
ELK CITY...TYRO...LIBERTY...HAVANA...BOLTON...SYCAMORE...NEW
ALBANY...COFFEYVILLE AIRPORT...BUXTON...INDEPENDENCE AIRPORT...ELK
CITY LAKE AND ELK CITY STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3758 9596 3759 9595 3747 9571 3717 9552
3700 9552 3700 9597
TIME...MOT...LOC 2011Z 252DEG 59KT 3752 9563 3737 9550 3715 9540
HAIL...1.25IN
WIND...80MPH
$$
BILLINGS WRIGHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 12:43 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 8, 12:43 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1243 PM CDT WED APR 8 2015 .MESOSCALE DISCUSSION... ISSUED AT 1245 PM CDT WED APR 8 2015 FRONT NOW DRIFTING SOUTHEAST AND IS LOCATED FROM KK68-KWDG. INSPECTION OGT HE WSR-88D DATA SHOWS THE FRONT FROM ROSALIA- MULVANE-BLUFF CITY. INFLECTION POINT SEEMS TO HAVE DEVELOPED NEAR MULVANE. FIRST ROUND OF CONVECTION NOW MOVING ACROSS NORTHERN OKLAHOMA AND INCREASING IN INTENSITY. THE LATEST HRRR/RAP RUNS SHOW THIS WELL AND BRING CONVECTION NORTHEAST FROM THAT LOCATION. THE MAIN THREAT CONTINUES TO BE LARGE HAIL AND WIND DAMAGE. THE LARGE HAIL PARAMETER DOES SUGGEST SIGNIFICANT HAIL POTENTIAL. THE RAP CONTINUES TO SHOW A RETROGRADING BOUNDARY WITH A SIGNIFICANT INCREASE OF LOW LEVEL CAPE. THIS IN CONJUNCTION WITH THE INCREASE IN SHEAR FROM THE INCOMING DISTURBANCE COUPLED WITH THE LOW LEVEL JET WILL PRODUCE A SCENARIO VERY FAVORABLE FOR TORNADIC SUPERCELLS. WHAT HAS BEEN CONSISTENT HAS BEEN THE CONTINUED FOCUS ON AN AREA THAT INCLUDES COWLEY...SUMNER...AND SOUTHERN BUTLER COUNTIES WHERE THESE SIGNIFICANT INGREDIENTS ALL COME TOGETHER. THIS IS ONLY NWP GUIDANCE...BUT THE CONSISTENCY HAS REMAINED AND IS WORTH MENTIONING. MOREOVER...THE RAP CONTINUES TO SHOW A HIGH LIKELIHOOD OF TORNADOES CONTINUING AFTER DARK. PRETTY GOOD CONFIDENCE IN THIS SCENARIO. KRC && .SYNOPSIS... ISSUED AT 332 AM CDT WED APR 8 2015 WATER VAPOR IMAGERY SHOWS A STRONG SHORTWAVE TRACKING OVER THE CENTRAL GREAT BASIN. AT THE SURFACE...LOW PRESSURE IS SITUATED OVER SE CO WITH THE SYNOPTIC FRONT STRETCHING FROM JUST NORTH OF KGAG TO BETWEEN KCNU AND KPPF. MEANWHILE...A LOSE DRYLINE EXTENDS ACROSS THE OK PANHANDLE AND INTO WEST TX. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 332 AM CDT WED APR 8 2015 ELEVATED STORMS DEVELOPED A COUPLE HOURS AGO OVER THE FLINT HILLS IN RESPONSE TO A RAPID INCREASE IN MOISTURE TRANSPORT IN THE 850-700MB LAYER. THIS ACTIVITY SHOULD FOR THE MOST PART STAY NORTHEAST OF THE FORECAST AREA. SIGNIFICANT SEVERE STORMS STILL LOOK LIKELY THIS AFTERNOON AND EVENING. CURRENTLY HAVE A LEAN TO THE RAP13 DUE TO ITS PERFORMANCE WITH THE CONVECTION THAT OCCURRED OVER THE LAST SEVERAL HOURS OVER SE KS. IN ADDITION...IT SEEMS TO BE DOING A DECENT JOB CAPTURING THE CURRENT ELEVATED CONVECTION. THE GFS LIFTS THE WARM FRONT MUCH FURTHER NORTH COMPARED TO THE NAM AND RAP WITH THE FRONT ALONG I-70. MEANWHILE THE RAP AND NAM LIFT THE FRONT TO JUST NORTH OF KICT TO SOUTH OF KSLN. CURRENT THINKING IS THAT THE TRIPLE POINT BY LATE AFTERNOON WILL BE SITUATED JUST SOUTHWEST OF THE FORECAST AREA NEAR OR JUST NORTH OF KGAG WITH THE SYNOPTIC FRONT EXTENDING TO THE NORTHEAST NEAR KICT AND THEN TO NEAR KEMP. WATER VAPOR IMAGERY SHOWS A LEAD IMPULSE/JET MAX OVER NORTHERN BAJA. EXPECTING STORMS TO DEVELOP NEAR THE TRIPLE POINT AS THIS FEATURE MOVES OUT OF THE SOUTHERN HIGH PLAINS. ADDITIONAL DEVELOPMENT CAN THEN BE EXPECTED NORTHEAST ALONG THE SYNOPTIC FRONT. IT SEEMS WITH EACH MODEL RUN THE DEEP LAYER SHEAR HAS INCREASED SLIGHTLY AND THE 00Z RUNS WERE NO EXCEPTION...WITH AROUND 50KTS OF 0-6KM SHEAR AND 65-80KTS OF 0-8KM SHEAR OVER SOUTH CENTRAL KS. THESE SHEAR VALUES WILL COMBINE WITH 2000-3000J/KG OF CAPE TO ALLOW ANY STORM THAT DEVELOPS TO QUICKLY BECOME SEVERE. THE SCARY PART IS THAT WITH THE RETREATING DRYLINE AFTER 00Z...THE ENVIRONMENT ACTUALLY BECOMES MORE FAVORABLE AFTER DARK AS WINDS BACK AND THE LOW LEVEL JET GETS GOING. SO NOT OUT OF THE QUESTION TO GET A TORNADO AFTER DARK OVER SOUTH CENTRAL KS. THE BEST TORNADO POTENTIAL TONIGHT LOOKS TO BE SOUTH OF HIGHWAY 50 AND WEST OF HIGHWAY 99. IF THE NAM AND RAP13 VERIFIES...SEVERE STORMS OVER CENTRAL KS WOULD BE LESS LIKELY. BY 12Z THU...THE SHORTWAVE WILL BE TRACKING ACROSS NORTHERN KS/NEBRASKA WITH THE SYNOPTIC FRONT CATCHING UP TO THE DRYLINE AND SURGING EAST. WHILE THERE MAYBE SOME REMNANT STORMS OVER SE KS AROUND SUNRISE...THE BULK OF THE ACTIVITY AFTER 15Z THU WILL BE EAST OF THE FORECAST AREA. IT NOW LOOKS LIKE THE BETTER CHANCES FOR PRECIP ON THE BACKSIDE OF THIS SYSTEM SHOULD STAY NORTH OF THE FORECAST AREA THU. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 332 AM CDT WED APR 8 2015 A LARGE AREA OF HIGH PRESSURE WILL ENCOMPASS THE PLAINS FOR FRI WITH TEMPS FINALLY GETTING BACK TO SEASONAL VALUES. BOTH THE GFS AND ECMWF BRING A SOUTHERN STREAM SYSTEM OUT OF THE BAJA REGION AND INTO WEST TX BY SUN EVENING. WARM ADVECTION AHEAD OF THIS SYSTEM MAY BRING SOME SCATTERED SHOWERS AND STORMS SAT BUT THE BETTER PRECIP CHANCES LOOK TO ARRIVE SUN NIGHT AND CONTINUE THROUGH MON WHEN THE IMPULSE LIFTS ACROSS THE PLAINS. THE GFS HAS THIS FEATURE QUITE A BIT FURTHER WEST COMPARED TO THE ECMWF WHICH RESULTS IN THE ECMWF BEING THE WETTER SOLUTION. LAWSON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1208 PM CDT WED APR 8 2015 CONVECTION NOW DEVELOPING OVER OKLAHOMA WILL MOVE NORTHEAST INTO THE AIRSPACE AND CONTINUE WITH SEVERAL ROUNDS THROUGH 6Z. THIS WILL AFFECT ALL AIRPORTS AND FIELDS ALONG AND SOUTHEAST OF KSLN- KVNX. THESE STORMS WILL BE SEVERE AND SHOULD BE AVOIDED. FOG...WHICH CONTINUES TO AFFECT KHUT...KRSL...KSLN HAS BEEN SLOW TO BURN OFF. THINK IT SHOULD BE GONE BY 21Z. VFR CONDITIONS SHOULD PERSIST THROUGH 03Z...WITH FOG REDEVELOPMENT THERE POSSIBLE THROUGH 12Z. THE COLD FRONT WILL CLEAR THE AREA BY 14Z. && .FIRE WEATHER... ISSUED AT 332 AM CDT WED APR 8 2015 MAIN FIRE WEATHER CONCERNS LOOK TO ON THURSDAY. EVEN WITH PLENTY OF LOW LEVEL MOISTURE...VERY HIGH FIRE DANGER WILL BE IN PLACE OVER SOUTH CENTRAL AND SE KS DUE TO GUSTY SOUTH WINDS. HOWEVER...THE CRITICAL FIRE WEATHER DAY LOOKS TO BE THU. THIS IS WHEN STRONG NW WINDS WILL BE IN PLACE BY THE AFTERNOON HOURS ALONG WITH RH'S IN THE 35-45% RANGE. WIND SPEEDS THU AFTERNOON WILL BE IN THE 20-30 MPH RANGE WITH HIGHER GUSTS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 83 56 71 38 / 30 30 10 0 HUTCHINSON 75 52 67 37 / 30 20 10 0 NEWTON 77 54 67 38 / 40 30 10 0 ELDORADO 83 60 69 40 / 40 40 10 10 WINFIELD-KWLD 85 61 72 41 / 40 30 10 0 RUSSELL 64 46 63 35 / 20 20 10 10 GREAT BEND 69 46 64 35 / 20 10 10 0 SALINA 67 50 65 35 / 30 30 20 10 MCPHERSON 70 51 66 36 / 30 30 10 10 COFFEYVILLE 82 65 76 43 / 40 40 30 10 CHANUTE 78 64 73 41 / 40 50 30 10 IOLA 78 63 72 40 / 40 50 30 10 PARSONS-KPPF 81 64 74 42 / 40 50 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 8, 1:12 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 112 PM CDT WED APR 8 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-091815- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 112 PM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL OKLAHOMA VERY EARLY THIS AFTERNOON AND MOVE NORTHEAST. THESE WILL AFFECT AREAS ALONG AND EAST OF THE KANSAS TURNPIKE BEGINNING AFTER 2 PM. VERY LARGE HAIL TO BASEBALLS AND WINDS TO 75 MPH ARE POSSIBLE WITH THESE STORMS. ADDITIONAL STORMS WILL DEVELOP ACROSS SOUTH-CENTRAL KANSAS THIS EVENING AROUND 5 TO 7 PM. THESE WILL OCCUR AS CONDITIONS MOVE TOWARD A VERY FAVORABLE ENVIRONMENT FOR TORNADOES...SOME OF WHICH MAY BE SIGNIFICANT. THESE STORMS WILL ALSO INCLUDE THE POTENTIAL FOR BASEBALL SIZE HAIL AND 70 MPH WINDS. THIS TORNADO THREAT WILL CONTINUE AFTER DARK AS THE STORMS MOVE NORTHEAST INTO EASTERN KANSAS. VERY HIGH FIRE DANGER WILL BE IN PLACE THIS AFTERNOON FOR LOCATIONS SOUTHEAST OF THE KANSAS TURNPIKE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STORMS WILL BE POSSIBLE OVER FAR SOUTHEAST KANSAS THURSDAY WITH A FEW STRONG STORMS POSSIBLE. STORMS WILL THEN RETURN TO THE FORECAST FOR SATURDAY THROUGH THE WEEKEND. VERY HIGH FIRE DANGER WILL OVERSPREAD THE ENTIRE AREA FOR THURSDAY AFTERNOON DUE TO GUSTY NORTHWEST WINDS AND AGAIN SATURDAY AFTERNOON FOR CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON AND EVENING FOR ALL OF SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KRC
In the hours before
Local storm report, Apr 8, 2:17 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
217 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND GST CEDAR VALE 37.11N 96.50W
04/08/2015 E70 MPH CHAUTAUQUA KS LAW ENFORCEMENT
&&
VJPLocal storm report, Apr 8, 2:18 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
218 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND GST WSW CEDAR VALE 37.11N 96.50W
04/08/2015 E60.00 MPH CHAUTAUQUA KS TRAINED SPOTTER
&&
JASLocal storm report, Apr 8, 2:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
221 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL CEDAR VALE 37.11N 96.50W
04/08/2015 E1.00 INCH CHAUTAUQUA KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS QUARTER SIZED HAIL AND WINDS OF
70 TO 75 MPH.
0219 PM TSTM WND GST CEDAR VALE 37.11N 96.50W
04/08/2015 E75 MPH CHAUTAUQUA KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS WINDS ESTIMATES OF 70 TO 75 MPH.
&&
VJPLocal storm report, Apr 8, 2:31 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
231 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND GST SEDAN 37.13N 96.18W
04/08/2015 E80 MPH CHAUTAUQUA KS CO-OP OBSERVER
WINDS 75 TO 80 MPH. HEAVY RAIN WITH VISIBILITIES VERY
LOW.
&&
JASLocal storm report, Apr 8, 2:33 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
233 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST SEDAN 37.13N 96.18W
04/08/2015 E80.00 MPH CHAUTAUQUA KS CO-OP OBSERVER
WINDS 75 TO 80 MPH. HEAVY RAIN WITH VISIBILITIES VERY
LOW.
&&
VJPLocal storm report, Apr 8, 2:35 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
235 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 3 N SEDAN 37.17N 96.18W
04/08/2015 E0.75 INCH CHAUTAUQUA KS TRAINED SPOTTER
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:33 PM CDT | Special Weather Statement | ICT | Wilson | 27 min |
| Apr 7, 8:43 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 47 min |
| Apr 7, 8:49 PM CDT | Special Weather Statement | ICT | Allen | 11 min |
| Apr 7, 9:02 PM CDT | Tornado Warning | ICT | Neosho, Wilson | 28 min |
| Apr 7, 9:29 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 46 min |
| Apr 7, 9:38 PM CDT | Special Weather Statement | ICT | Allen | 22 min |
| Apr 7, 10:04 PM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 5 hr |
| Apr 7, 10:16 PM CDT | Tornado Warning | ICT | Labette, Montgomery, Neosho, Wilson | 29 min |
| Apr 7, 10:45 PM CDT | Tornado Warning | ICT | Labette, Montgomery, Neosho, Wilson | 30 min |
| Apr 7, 11:14 PM CDT | Tornado Warning | ICT | Labette, Montgomery | 31 min |
| Apr 7, 11:41 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho, Wilson | 49 min |
| Apr 8, 12:25 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 50 min |
| Apr 8, 12:29 AM CDT | Areal Flood Warning | ICT | Labette | 5 hr |
| Apr 8, 5:09 AM CDT | Special Weather Statement | ICT | Neosho | 36 min |
| Apr 8, 5:17 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 28 min |
| Apr 8, 1:48 PM CDT | Special Weather Statement | ICT | Chautauqua | 57 min |
| Apr 8, 1:56 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 49 min |
| Apr 8, 3:06 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 39 min |
| Apr 8, 3:18 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 42 min |
| Apr 8, 3:42 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 21 min |
| Apr 8, 3:58 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 17 min |
| Apr 8, 4:47 PM CDT | Special Weather Statement | ICT | Chautauqua | 28 min |
| Apr 8, 5:05 PM CDT | Special Weather Statement | ICT | Greenwood | 25 min |
| Apr 8, 5:26 PM CDT | Special Weather Statement | ICT | Greenwood | 34 min |
| Apr 8, 5:40 PM CDT | Special Weather Statement | ICT | Kingman | 35 min |
| Apr 8, 5:50 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 22 min |
| Apr 8, 6:00 PM CDT | Special Weather Statement | ICT | Wilson | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.